MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; PTA BALLOON DILATATION CATHETER
Model Number US14150510
Medical Device Problem Codes Difficult to Open or Remove Packaging Material (2922); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation for an angioplasty procedure, the balloon catheter was unable to be removed from the packaging hoop.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultrascore 14 dilatation catheter partially loaded onto a packaging hoop was returned for evaluation.No anomalies were noted in the hoop.No damage was noted to the inner packaging or outer packaging.The strain relief protection was noted to be loose and not seated correctly.No other anomalies were noted during the visual evaluation.The balloon catheter was able to be removed from the packaging issue and the inner balloon protector without any issues.No other functional testing was performed due to the nature of the complaint.As a result, the investigation for the reported inability to remove the catheter from the package hoop was unconfirmed because the returned device was able to be removed from the hoop and balloon protector without issue.However, the investigation is confirmed for the identified strain relief dislodge as the strain relief of the catheter was noted to be dislodged from its intended location.A definitive root cause for the reported inability to remove the catheter from the package hoop and identified strain relief dislodge could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Expiry date: 03/2024.

Brand Name
ULTRASCORE 014
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15665609
Report Number2020394-2022-00836
Device Sequence Number17936794
Product Code PNO
UDI-Device Identifier00801741113956
UDI-Public(01)00801741113956
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS14150510
Device Catalogue NumberUS14150510
Device Lot NumberGFGQ2594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2022
Initial Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown